What’s Causing My Hair Loss, Tremors?

Tuesday, 19 Feb 2013 05:31 PM

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: I have an overactive thyroid and am on Levothyroxine. I have had this condition for several years. I have had hair loss and tremors. Would my condition be causing these things, or the medication, or both?

Dr. Hibberd’s answer:
 
Yes and yes. An overactive thyroid can produce elevated levels of thyroid hormone, sometimes dangerously high levels. Signs of thyroid hormone excess include fatigue, rapid heart rate, weight loss, hair loss, and tremors. Have your doctor recheck your thyroid hormone levels through blood tests.
 
Thyroid hormone treatments are used to replace deficiencies, but can also be used to help signal the brain to slow or stop thyroid hormone production. You should have a thyroid re-assessment right away. Excessive thyroid hormone supplementation can cause adverse symptoms. When the thyroid produces excess levels of hormone in addition, a “thyroid storm” is possible, and this condition is life-threatening if not managed properly.

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Around the Web
Join the Newsmax Community
Please review Community Guidelines before posting a comment.
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Retype Email:
Country
Zip Code:
Privacy: We never share your email.
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus
Around the Web
Top Stories
You May Also Like
More
Most Commented

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved